MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR
Catalog Number CX*FX15RW30
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.Visual inspection of the actual sample revealed no anomalies in its appearance.The actual sample, after having been rinsed and dried, was subjected to another visual inspection.No anomalies were noted.The actual sample was built into a circuit with tubes and bovine blood circulated in it and the pressure drop was determined at each flow rate.The obtained values were verified to meet manufacturing specifications.There were no anomalies which could cause an increase in the pressure in the actual sample.The bovine blood was circulated in the sample for 6 hours.There was no generation of occlusion which could cause an increase in the pressure in the actual sample.Visual inspection of the sample after the blood had been removed from it confirmed that there was no clot formation either in the oxygenator module or in the venous reservoir.A review of the device history record of the involved product code/lot# combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.The investigation result verified that the actual sample, after having been rinsed and dried, was the normal product with no issues.Based upon the available information, the cause for the reported event cannot be definitively determined.There are many complex clinical variables that may have affected the reportedly observed conditions during the procedure.However, there is no indication that the reported event was related to a product malfunction or defect.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported insufficient gas exchange in the capiox device.Follow up communication with the user facility confirmed the following information: after starting the hlm (ekz) and an act 620 seconds in normothermia, continuous delta-p increase to 680mm/hg within minutes; the patient was removed from hlm; the system was changed out to a sorin evolution; there was no increase of delta-p; the surgery was completed; the amount of blood loss was unknown; and the patient was reported as doing good.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5612372
Report Number9681834-2016-00104
Device Sequence Number16279391
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public04987350701169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberCX*FX15RW30
Device Lot Number151117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2016
Initial Report FDA Received Date04/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SORIN EVOLUTION; SORIN EVOLUTION
Outcome Attributed to Adverse Event Other;